Tags

Type your tag names separated by a space and hit enter

Managing statin myopathy.
Endocrinol Metab Clin North Am. 2009 Mar; 38(1):121-36.EM

Abstract

Approximately 10% of patients treated with statins experience some form of muscle-related side effects in clinical practice. These can range from asymptomatic creatine kinase (CK) elevation, to muscle pain, weakness, and its most severe form, rhabdomyolysis. Higher risk patients for statin myopathy are those older than 80, with a small body frame, on higher statin doses, on other medications, or with other systemic diseases including hepatic or renal diseases, diabetes mellitus, or hypothyroidism. The cause of statin myopathy is presumed to be the same for its variable presentation but has not been defined. In patients with myopathic symptoms, their symptoms and CK levels determine whether statin therapy can be continued or must be stopped.

Authors+Show Affiliations

The Henry Low Heart Center, Hartford Hospital, 80 Seymour Street, Hartford, CT 06102, USA.No affiliation info available

Pub Type(s)

Journal Article
Review

Language

eng

PubMed ID

19217515

Citation

Venero, Carmelo V., and Paul D. Thompson. "Managing Statin Myopathy." Endocrinology and Metabolism Clinics of North America, vol. 38, no. 1, 2009, pp. 121-36.
Venero CV, Thompson PD. Managing statin myopathy. Endocrinol Metab Clin North Am. 2009;38(1):121-36.
Venero, C. V., & Thompson, P. D. (2009). Managing statin myopathy. Endocrinology and Metabolism Clinics of North America, 38(1), 121-36. https://doi.org/10.1016/j.ecl.2008.11.002
Venero CV, Thompson PD. Managing Statin Myopathy. Endocrinol Metab Clin North Am. 2009;38(1):121-36. PubMed PMID: 19217515.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Managing statin myopathy. AU - Venero,Carmelo V, AU - Thompson,Paul D, PY - 2009/2/17/entrez PY - 2009/2/17/pubmed PY - 2009/5/12/medline SP - 121 EP - 36 JF - Endocrinology and metabolism clinics of North America JO - Endocrinol. Metab. Clin. North Am. VL - 38 IS - 1 N2 - Approximately 10% of patients treated with statins experience some form of muscle-related side effects in clinical practice. These can range from asymptomatic creatine kinase (CK) elevation, to muscle pain, weakness, and its most severe form, rhabdomyolysis. Higher risk patients for statin myopathy are those older than 80, with a small body frame, on higher statin doses, on other medications, or with other systemic diseases including hepatic or renal diseases, diabetes mellitus, or hypothyroidism. The cause of statin myopathy is presumed to be the same for its variable presentation but has not been defined. In patients with myopathic symptoms, their symptoms and CK levels determine whether statin therapy can be continued or must be stopped. SN - 1558-4410 UR - https://www.unboundmedicine.com/medline/citation/19217515/Managing_statin_myopathy_ L2 - https://linkinghub.elsevier.com/retrieve/pii/S0889-8529(08)00083-2 DB - PRIME DP - Unbound Medicine ER -